MAUDE Adverse Event Report: RADIOMETER MEDICAL APS ABL800 FLEX WITH ANALYZER

RADIOMETER MEDICAL APS ABL800 FLEX WITH ANALYZER
Model Number 393-800
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2025
Type of Reportable Event Malfunction
Event or Problem Description
Radiometer reference number: (b)(4).According to the complaint the customer experienced during monthly analysis of patient samples for quality control, that na+ and ca2+ were falsely low compared to the laboratory's instrument.This occurred on (b)(6) 2025.On (b)(6) 2025, the customer began troubleshooting this by cleaning the sample path and replacing the membranes.Calibrations and controls were okay, but the difference remained.On (b)(6) 2025, the customer tried replacing the reference electrode and a new comparison was performed but the error remained.Below are the discrepant and comparison measurements all from (b)(6) 2025: na+ 142mmol/l (comparison).Ca2+ 1,12mmol/l (comparison).Na+ 134 mmol/l (discrepant).Ca2+ 0,98mmol/l (discrepant).Information provided on 12jun2025: "the deviating test result has resulted in an extension of the intensive care period for one patient, as the change in the analyzed samples led to the treatment being adjusted when trying to correct for the changed values.Treatment was adjusted due to the incorrect values, which led to extended intensive care for one patient.".
 
Additional Manufacturer Narrative
The radiometer investigation has found that the most likely reason for the issues experienced is aspiration of blood clot into the instrument, which may have deposited beneath the reference sensor and thereby affected the measurements, calibrations and qcs of sodium and calcium.

Brand Name
ABL800 FLEX WITH ANALYZER
Common Device Name
ABL800 FLEX WITH ANALYZER
Manufacturer (Section D)
RADIOMETER MEDICAL APS
aakandevej 21
broenshoej, 2700
DA  2700
Manufacturer (Section G)
RADIOMETER MEDICAL APS
aakandevej 21
broenshoej, 2700
DA   2700
Manufacturer Contact
ditte krøyer
aakandevej 21
broenshoej, 2700
DA   2700
MDR Report Key22289043
Report Number3002807968-2025-00080
Device Sequence Number8929719
Product Code CHL
UDI-Device Identifier05700693938004
UDI-Public(01)05700693938004(10)754R2806N011
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
K041874
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/30/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number393-800
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/05/2025
Supplement Date Received by Manufacturer07/11/2025
Initial Report FDA Received Date06/19/2025
Supplement Report FDA Received Date07/30/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/19/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown